Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


All the bad things at once!!
May 10, 2005

Hi, I live in South Africa and have written to the you like twice. I am on Videx Zerit norvir and viracept and last count had a cd4 of 251 and V load is less than 40. However, I suffer form lypo and recently took megestrol for about 12 weeks. It made me eat like a pig, and today, I have a cholestrol priblem, high tryglcerides and my tummy is like a bloated boat!!! Any time I eat I shake like a leaf, and I still shake, my doctor seems reluctant to changem my medication because it is keeping my virus in check, but please I need your help, what is really happening to me at this time? Is it the megestrol or is it the meds that has me in this state??? What alternatives can I discuss with my doctor? Some of the drugs you mention here are soo expensive or not even approved for use here in SA, I need your help doctors educate me a bit!!! O

Response from Dr. Henry

It is difficult to know what is available drug wise in your regimen. I would try to switch from ddI/D4T to AZT/3TC or tenofovir for the nukes. Usually Viracept is not used with ritonavir (not buch of a boost provided) so perhaps either the ritonavir can be stopped. If there are alternative protease inhibitor available (such as atazanavir or saquinavir) they are boosted better by ritonavir with modest to no impact on lipids/fat. Nevirapine may be the most fat friendly of the drugs so switching to if (stopping the PIs) is an option if you don't have NNRTI resistance. Exercise, diet can help with the fats some. KH



Previous
Question about my HIV counts
Next
drug holiday

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement